Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
123 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Azathioprine cause erectile dysfunction?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3665 Questions

default
Posted on Mon, 6 Jun 2016 in Urinary and Bladder Problems
Question: my partner took 50 mg of azathioprine for 4-5 days then was advised to stop taking them two/three weeks ago.Is this the likely cause of his erectile dysfunction. any advise- he is worried this is permanent.
XXXXX
doctor
Answered by Dr. Panagiotis Zografakis 11 minutes later
Brief Answer:
azathioprine does not seem to be related

Detailed Answer:
Hello,

azathioprine does not seem relevant to his erectile dysfunction. He should seek urologic assessment. Potential causes include vascular problems, neuropathies, various neurologic diseases, serious heart disease, drugs, too much smoking, too much alcohol, etc. Any history of diabetes for example?

The urologist should try to identify the cause and provide appropriate treatment.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Erectile dysfunction

doctor1 MD

hello dr
I was having sexual problems as erectile dysfunction and premature ejaculation in jan.2010 which was cured after taking two months...

doctor1 MD

i am 25 years old i masturbated for 6 years once or sometimes twice a day now i quit that habit before 5 years but now i am suffering from...

doctor1 MD

can consumption of protein supplements lead to erectile dysfunction...if so how can that be treated and how much time does it take to be normal?can...

doctor1 MD

I am 57 years old I take treatment for diabetes and high blood pressure. From last 2 year on wards I suffer from soft erectile dysfunction I take...

doctor1 MD

Hello Doctor, I need advice on my Sex life. I am married since last year and sexually active from last 2 years with my spouse. What I feel now that...

doctor1 MD

Hi- what, if any, over-the-counter drug would you recommend for a 67 year old man with ED? Thank you. I await your reply. Just send your reply to...

doctor1 MD

I had my prostate roto rooted about 5 months ago and sexual function has decreased somewhat steadily and desire has too. I no longer ejaculate. The...